MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44154
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: lead imaging tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, upon completion of a superficial femoral artery intervention, the hub separated from a flexor ansel guiding sheath while it was being removed.The sheath had been advanced through the right femoral artery to the left external iliac.The patient's anatomy was noted to be scarred and calcified, and resistance was reported during insertion and removal of the device.The sheath was in place for about an hour.The dilator was not inserted into the sheath when the device was removed.Following the hub separation, the device was removed from the patient without further issue.No portion of the device was left within the patient.The patient did not require any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, upon completion of a superficial femoral artery intervention, the hub separated from a flexor ansel guiding sheath while it was being removed.The sheath had been advanced through the right femoral artery to the left external iliac.The patient's anatomy was noted to be scarred and calcified, and resistance was reported during insertion and removal of the device.The sheath was in place for about an hour.The dilator was not inserted into the sheath when the device was removed.Following the hub separation, the device was removed from the patient without further issue.No portion of the device was left within the patient.The patient did not require any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complainant returned one used flexor ansel guiding sheath (kcfw-6.0-18/38-45-rb-anl0-hc) to cook for investigation.Physical examination of the returned device showed the sheath separated from hub.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the product labeling.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that the force required to remove the device due to patient anatomy contributed to this incident due to the noted scared and calcified anatomy.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12522153
Report Number1820334-2021-02209
Device Sequence Number10993978
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)240621(10)14040394
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model NumberG44154
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number14040394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown